RAIRO-Theor. Inf. Appl.
Volume 39, Number 1, January-March 2005Imre Simon, the tropical computer scientist
|Page(s)||239 - 262|
|Published online||15 March 2005|
Some results on C-varieties
LIAFA, Université Paris VII and CNRS, Case 7014, 2 Place
Jussieu, 75251 Paris Cedex 05, France; Jean-Eric.Pin@liafa.jussieu.fr
2 Department of Computer Science, Boston College, Chestnut Hill, MA 02167, USA; firstname.lastname@example.org
In an earlier paper, the second author generalized Eilenberg's variety theory by establishing a basic correspondence between certain classes of monoid morphisms and families of regular languages. We extend this theory in several directions. First, we prove a version of Reiterman's theorem concerning the definition of varieties by identities, and illustrate this result by describing the identities associated with languages of the form (a1a2...ak)+, where a1,...,ak are distinct letters. Next, we generalize the notions of Mal'cev product, positive varieties, and polynomial closure. Our results not only extend those already known, but permit a unified approach of different cases that previously required separate treatment.
Mathematics Subject Classification: 20M35 / 68Q70
© EDP Sciences, 2005
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.